Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 21, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Apr 10, 2007, 8:57 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2007, 8:57 PM EDT (00:57 UTC)
- Expired
- Apr 10, 2007, 10:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
The radar
The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS54 KMOB 110059 SMWMOB GMZ650-110200- /O.NEW.KMOB.MA.W.0021.070411T0057Z-070411T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOBILE AL 757 PM CDT TUE APR 10 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM OVER GULF OF MEXICO WATERS... INCLUDING DAUPHIN ISLAND... * UNTIL 900 PM CDT * AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS OF 50 KNOTS AND NICKLE SIZE HAIL FROM 10 MILES WEST OF DAUPHIN ISLAND TO 15 MILES SOUTHWEST OF DAUPHIN ISLAND...MOVING EAST AT 25 MPH. * THESE SEVERE THUNDERSTORMS WILL BE NEAR OVER DAUPHIN ISLAND BY 810 PM CDT AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WIND AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3026 8837 3011 8835 3002 8783 3022 8777 $$
1 follow-up statement
000 FZUS74 KMOB 110203 MWSMOB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 903 PM CDT TUE APR 10 2007 GMZ650-110213- /O.EXP.KMOB.MA.W.0021.000000T0000Z-070411T0200Z/ 903 PM CDT TUE APR 10 2007 ...SPECIAL MARINE WARNING WAS ALLOWED TO EXPIRE AT 900 PM CDT... THE AFFECTED AREA WAS... COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM OVER GULF OF MEXICO WATERS... INCLUDING DAUPHIN ISLAND... LAT...LON 3026 8837 3011 8835 3002 8783 3022 8777 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 10, 4:20 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 10, 4:20 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT TUE APR 10 2007
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LIGHT TO
OCCASIONALLY MODERATE RAIN SHOWERS CONTINUE TO MOVE NORTHEAST ACROSS
THE REGION. THE GREATEST CONCENTRATION OF THUNDERSTORMS HAVE BEEN
CONFINED TO THE GULF WHERE THE MORE UNSTABLE AIRMASS LIES SOUTH OF
THE WARM FRONT. THE WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA
LATE TONIGHT AND TOMORROW MORNING. TEMPERATURES MAY ACTUALLY BEGIN
TO RISE AFTER MIDNIGHT ALONG THE COAST AS THE FRONT MOVES INLAND.
MET GUIDANCE NUMBERS WORKED PERFECTLY LAST NIGHT AND WILL AGAIN LEAN
CLOSER TO THE MET FOR TONIGHTS NUMBERS. THE AIRMASS TOMORROW WILL
BECOME INCREASINGLY UNSTABLE AS A COLD FRONT APPROACHES THE AREA. BOTH
THE GFS AND NAM INDICATE CAPE VALUES CLIMBING OVER 1000 J/KG DURING
PEAK HEATING AND THIS COULD LEAD TO SOME STRONG THUNDERSTORMS
DEVELOPING AHEAD OF THE FRONT. ISOLATED SEVERE IS CERTAINLY POSSIBLE
BUT UPPER SUPPORT WILL RAPIDLY PULL AWAY TO THE NORTH LEADING TO
WEAKENING CONVERGENCE ALONG THE FRONT THROUGH THE DAY. RIGHT NOW SPC
DOES NOT HAVE THE AREA OUTLOOKED FOR SEVERE THUNDERSTORM DEVELOPMENT
HOWEVER...THEY MENTION THAT A SLIGHT RISK MAY BE ISSUED IN LATER
OUTLOOKS. GFS AND NAM HAVE A WIDE VARIATION IN POPS FOR TOMORROW AND
WILL STAY WITH THE PREVIOUS FORECAST WHICH IS BASICALLY A BLEND AND
AGREES WELL W/ ADJACENT OFFICES. A DRIER AIRMASS WILL FOLLOW IN THE
WAKE OF THE FRONT FOR THURSDAY...BUT TEMPERATURES WILL ACTUALLY WARM
SOME AS ANOTHER SYSTEM BEGINS TO DEVELOP OVER THE SOUTHWESTERN
STATES AND AN UPPER RIDGE BUILDS DOWNSTREAM ACROSS THE SOUTHEAST
STATES. /13
.LONG TERM...(FRIDAY THROUGH TUESDAY)...THE OLD FRONTAL BOUNDARY
RETURNS NORTHWARD AS A WEAK WARM FRONT ON FRIDAY AS THIS SYSTEM
ADVANCES EASTWARD. OPTED TO STAY WITH SMALL POPS FOR MUCH OF THE
AREA ON FRIDAY. AGREEMENT AMONG THE GFS...GEM AND ECMWF ON THE
TIMING OF THE FRONTAL PASSAGE ON SATURDAY HAS LESSENED SOMEWHAT BUT
ALL THREE MOVE THROUGH THE FRONT THROUGH BY SATURDAY NIGHT. WILL
HAVE TO STAY WITH CHANCE POPS FOR SATURDAY AND INCREASE POPS TO
CHANCE RANGE OVER THE EASTERN PORTION SATURDAY NIGHT AS A
RESULT...WHICH BLENDS NICELY WITH ADJACENT OFFICES. THERE MAY BE
SOME POTENTIAL FOR SEVERE WEATHER JUST AHEAD OF THE FRONT ON
SATURDAY...BUT WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT GIVEN
UNCERTAINTIES IN TIMING. DRY CONDITIONS FOLLOW FOR SUNDAY THROUGH
MONDAY. TEMPERATURES IN THE EXTENDED CONTINUE TO LOWER BEHIND THE
FRONT ON SATURDAY...FOR CONTINUITY WILL STAY W/ THE ONGOING FORECAST
WHICH IS MAINLY A BLEND OF MEX AND ENSEMBLE NUMBERS. /13
&&
.MARINE...A WEAK LOW PRESSURE CENTER OVER THE NORTHERN GULF WILL
MOVE EAST OVERNIGHT ALONG AN OLD STATIONARY FRONT. EASTERLY WINDS
SHOULD EASE UP A BIT AS THIS HAPPENS. WINDS THIS AFTERNOON HAVE BEEN
BOUNCING AROUND JUST ABOVE AND BELOW SMALL CRAFT ADVISORY LEVELS.
WILL KEEP SMALL CRAFT ADVISORY IN UNTIL WEDNESDAY MORNING AS THE
PREVIOUS SHIFTS HAD. DO THINK WE WILL HAVE SOME PERIODS BELOW BUT
SEAS AT 42040 WERE 7 FEET AT 1 PM. A SERIES OF SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE COASTAL WATERS HAVE BEEN
RESPONSIBLE FOR SOME OF THE STRONGER WIND GUST THIS MORNING AND
AFTERNOON. BY THIS EVENING I EXPECT THE CONVECTION TO BECOME MORE
SCATTERED. FRONT CROSSES THE COASTAL WATERS WEDNESDAY EVENING WITH
WINDS GOING WEST THEN NORTHERLY THEN BACK TO THE SOUTHEAST AS A
STRONGER FRONT APPROACHES THE COASTAL WATERS FOR THE WEEKEND. THIS
FRONT SHOULD PASS SATURDAY LATE AFTERNOON OR EVENING WITH STRONG
NORTHERLY WINDS OVER THE MARINE AREA ON SUNDAY. /11
&&
.FIRE WEATHER...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE
ACROSS THE REGION WITH SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY
AFTERNOON ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. A MUCH
DRIER AIRMASS WILL FOLLOW FOR THURSDAY AND RELATIVE HUMIDITY VALUES
WILL HAVE TO BE MONITORED FOR POSSIBLE RED FLAG WATCHES/WARNINGS ON
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 81 53 80 / 50 40 05 05
PENSACOLA 62 79 58 80 / 50 50 10 05
DESTIN 63 74 62 77 / 50 50 20 05
EVERGREEN 58 77 50 80 / 50 50 20 05
WAYNESBORO 56 78 46 79 / 50 50 05 05
CAMDEN 59 77 49 79 / 60 50 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&
13/JC
11/DFHazardous weather outlook, Apr 10, 6:45 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE APR 10 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 111200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY THROUGH TONIGHT... A SERIES OF UPPER DISTURBANCES WILL MOVE OVER THE AREA TODAY THROUGH TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. A FEW OF THESE STORMS MAY BECOME STRONG...WITH DAMAGING WINDS THE MOST LIKELY THREAT...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED...THOUGH. A MODERATE EASTERLY FLOW WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FRONT IS FORECASTED TO CROSS THE AREA SATURDAY INTO SATURDAY NIGHT. GUIDANCE HAS BEEN INCONSISTENT WITH THIS FRONT...WITH THE CURRENT GUIDANCE INDICATING THE POSSIBILITY IF OF A STRONG LINE OF THUNDERSTORMS MOVING ACROSS THE AREA SATURDAY...SATURDAY EVENING TIME FRAME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER SHOULD NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:16 PM EDT | Special Marine Warning | MOB | 78 min | |
| Apr 11, 7:12 AM EDT | Fire Weather Watch | MOB | Walton | 23 hr |
| Apr 11, 2:51 PM EDT | Red Flag Warning | MOB | Walton | 29 hr |
| Apr 10, 8:56 PM EDT | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Apr 11, 3:58 PM EDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| Apr 11, 4:23 PM EDT | Severe Thunderstorm Warning | MOB | Clarke | 52 min |
| Apr 11, 4:58 PM EDT | Severe Thunderstorm Warning | MOB | Wilcox | 62 min |
| Apr 11, 5:53 PM EDT | Severe Thunderstorm Warning | MOB | Wilcox | 24 min |
| Apr 11, 6:05 PM EDT | Severe Thunderstorm Warning | MOB | Butler | 20 min |
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.